Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Stability analysis for a mathematical model of the lac operon


Authors: Joseph M. Mahaffy and Emil Simeonov Savev
Journal: Quart. Appl. Math. 57 (1999), 37-53
MSC: Primary 92C40; Secondary 92D10
DOI: https://doi.org/10.1090/qam/1672171
MathSciNet review: MR1672171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A mathematical model for induction of the lac operon is derived using biochemical kinetics and includes delays for transcription and translation. Local analysis of the unique equilibrium of this nonlinear model provides conditions for stability. Techniques are developed to determine Hopf bifurcations, and stability switching is found for the delayed system. Near a double bifurcation point a hysteresis of solutions to two stable periodic orbits is studied. Global analysis provides conditions on the model for asymptotic stability. The biological significance of our results is discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92C40, 92D10

Retrieve articles in all journals with MSC: 92C40, 92D10


Additional Information

DOI: https://doi.org/10.1090/qam/1672171
Article copyright: © Copyright 1999 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website